MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750171
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 02/15/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The used guidewire has been returned.As this is a purchased device for angiodynamics, it will be forwarded for evaluation, along with a scar (supplier corrective action request) to the supplier, neometrics.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).The initial mdr for this complaint record was originally submitted on 02/17/2016 via usps.Due to e-submitting requirements, it was not accepted.Per request, this initial mdr report is being submitted via the esubmitter program.The original mdr has been attached for reference.
 
Event or Problem Description
As reported: "nurse was placing a bedside picc.After gaining access with the green needle, the nitinol wire wouldn't thread.She pulled the wire & the needle.She tried to gain access in the same arm in a different location of the brachial vein.She gained access with a different needle (the safety needle) and reinserted the wire.The wire had resistance again and she couldn't advance.She ended up pulling the wire and it started to unravel.By the time she pulled the wire out, the tip was completely unraveled and part of the wire broke off into the patient.She was able to retrieve the broken part of the wire, but when they took an image, they found out that a part of the wire was lodged in the patient's arm.Due to the fact that the wire wasn't lodged in the vessel, they decided not to attempt to remove it.The account had to scrap this kit and open another kit to place a picc in the other arm.".

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801, ny
Manufacturer Contact
law ryan
10 glens falls technical park
glens falls, ny 12801, ny 
7424488
MDR Report Key6396261
Report Number1317056-2016-00035
Device Sequence Number2433251
Product Code LJS
UDI-Device IdentifierH965750171
UDI-PublicH965750171
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K131038
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2017
Device Catalogue NumberH965750171
Device Lot Number4971820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/23/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/17/2016
Supplement Date Received by Manufacturer02/17/2016
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date03/10/2017
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/25/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age77 YR
Patient SexFemale